Alert archive / Missouri / River Flood Warnings in 2012
River Flood Warning 14, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 22, 2012, 9:15 AM CDT for 4 counties in Missouri. It took effect at Mar 23, 2012, 1:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2012, 9:15 AM CDT (14:15 UTC)
- In effect from
- Mar 23, 2012, 1:00 AM CDT
- Expired
- Mar 23, 2012, 4:27 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 25.06 ft at Mar 22, 2012, 7:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
904
WGUS43 KEAX 221415
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 AM CDT THU MAR 22 2012
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
GRAND RIVER NEAR SUMNER AFFECTING LIVINGSTON...CARROLL...CHARITON
AND LINN COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC033-041-115-117-231415-
/O.NEW.KEAX.FL.W.0014.120323T0359Z-120324T0730Z/
/SNZM7.1.ER.120323T0359Z.120323T0600Z.120323T0730Z.NO/
915 AM CDT THU MAR 22 2012
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE GRAND RIVER NEAR SUMNER.
* FROM THIS EVENING TO LATE FRIDAY NIGHT.
* AT 8:45 AM THURSDAY THE STAGE WAS 24.4 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE
TO NEAR 26.1 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY LATE FRIDAY MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 24.4 THU 09 AM 26.1 EARLY FRIDAY MORNING
$$
SAW2 follow-up statements
143
WGUS83 KEAX 230055
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
755 PM CDT THU MAR 22 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MISSOURI AND KANSAS...
BLACKWATER RIVER AT VALLEY CITY AFFECTING JOHNSON AND PETTIS
COUNTIES.
MARAIS DES CYGNES RIVER NEAR TRADING POST AFFECTING LINN AND BATES
COUNTIES.
PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI AND KANSAS...
BLACKWATER RIVER NEAR BLUE LICK AFFECTING COOPER AND SALINE
COUNTIES.
GRAND RIVER NEAR SUMNER AFFECTING LIVINGSTON...CARROLL...CHARITON
AND LINN COUNTIES.
MARAIS DES CYGNES RIVER AT LA CYGNE AFFECTING LINN COUNTY KANSAS.
SOUTH GRAND RIVER AT URICH AFFECTING BATES...CASS AND HENRY
COUNTIES.
ADDITIONAL RAINFALL AMOUNTS AROUND ONE QUARTER INCH THIS EVENING WITH LOCALLY
HIGHER AMOUNTS ARE NOT EXPECTED TO INFLUENCE FORECAST STAGES AND CRESTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC101-159-230125-
/O.CAN.KEAX.FL.W.0003.000000T0000Z-120323T1936Z/
/VLYM7.2.ER.120320T1051Z.120321T2115Z.120322T1807Z.NO/
755 PM CDT THU MAR 22 2012
THE FLOOD WARNING IS CANCELLED FOR
THE BLACKWATER RIVER AT VALLEY CITY.
* AT 7:00 PM THURSDAY THE STAGE WAS 20.1 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FELL BELOW FLOOD STAGE AT 1 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 17.2 FEET BY SATURDAY
MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 20.1 THU 07 PM 18.4 EARLY FRIDAY MORNING
$$
MOC053-195-240054-
/O.EXT.KEAX.FL.W.0007.000000T0000Z-120327T0730Z/
/BLVM7.1.ER.120321T0636Z.120323T1800Z.120326T0730Z.NO/
755 PM CDT THU MAR 22 2012
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* UNTIL LATE MONDAY NIGHT.
* AT 6:45 PM THURSDAY THE STAGE WAS 27.0 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.1 FEET BY
EARLY FRIDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
MONDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 27.0 THU 07 PM 27.1 EARLY FRIDAY AFTERNOON
$$
MOC033-041-115-117-240054-
/O.EXT.KEAX.FL.W.0014.120323T0600Z-120324T0649Z/
/SNZM7.1.ER.120323T0600Z.120323T0600Z.120323T0649Z.NO/
755 PM CDT THU MAR 22 2012
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER.
* FROM LATE TONIGHT TO LATE FRIDAY NIGHT.
* AT 6:45 PM THURSDAY THE STAGE WAS 25.0 FEET.
* FLOOD STAGE IS 26.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING AND
CONTINUE TO RISE TO NEAR 26.1 FEET BY EARLY FRIDAY MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 25.0 THU 07 PM 26.1 EARLY FRIDAY MORNING
$$
KSC107-240054-
/O.CON.KEAX.FL.W.0012.000000T0000Z-120324T0730Z/
/LCGK1.1.ER.120322T0800Z.120322T1730Z.120323T0730Z.NO/
755 PM CDT THU MAR 22 2012
THE FLOOD WARNING CONTINUES FOR
THE MARAIS DES CYGNES RIVER AT LA CYGNE.
* UNTIL LATE FRIDAY NIGHT.
* AT 7:15 PM THURSDAY THE STAGE WAS 25.7 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY FRIDAY MORNING.
* AT 25.0 FEET...LOW LYING FARMLAND AND OTHER RURAL LAND FLOODS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
MARAIS DES CYGNES RIVER
LA CYGNE 25 25.7 THU 07 PM 25.2 EARLY FRIDAY MORNING
$$
KSC107-MOC013-230125-
/O.CAN.KEAX.FL.W.0013.000000T0000Z-120323T2230Z/
/TPOK1.1.ER.120322T1326Z.120322T1330Z.120322T1337Z.UU/
755 PM CDT THU MAR 22 2012
THE FLOOD WARNING IS CANCELLED FOR
THE MARAIS DES CYGNES RIVER NEAR TRADING POST.
* AT 6:45 PM THURSDAY THE STAGE WAS 26.8 FEET.
* FLOOD STAGE IS 27.0 FEET.
* FELL BELOW FLOOD STAGE AT 8:30 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 22.4 FEET BY SATURDAY
MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
MARAIS DES CYGNES RIVER
TRADING POST 27 26.8 THU 07 PM 26.2 EARLY FRIDAY MORNING
$$
MOC053-230125-
/O.CAN.KEAX.FL.W.0009.000000T0000Z-120323T1654Z/
/BONM7.1.ER.120321T1206Z.120322T0515Z.120322T1827Z.UU/
755 PM CDT THU MAR 22 2012
THE FLOOD WARNING IS CANCELLED FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT 7:30 PM THURSDAY THE STAGE WAS 14.6 FEET.
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT 1:30 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.6 FEET BY SATURDAY
MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 14.6 THU 07 PM 13.4 EARLY FRIDAY MORNING
$$
MOC013-037-083-240054-
/O.CON.KEAX.FL.W.0002.000000T0000Z-120325T1200Z/
/URHM7.2.ER.000000T0000Z.120321T1239Z.120324T1200Z.UU/
755 PM CDT THU MAR 22 2012
THE FLOOD WARNING CONTINUES FOR
THE SOUTH GRAND RIVER AT URICH.
* UNTIL SUNDAY MORNING.
* AT 3 PM THURSDAY THE STAGE WAS 26.1 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SATURDAY MORNING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 26.1 THU 03 PM 25.8 EARLY FRIDAY MORNING
$$276
WGUS83 KEAX 230927
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
427 AM CDT FRI MAR 23 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MISSOURI...
GRAND RIVER NEAR SUMNER AFFECTING LIVINGSTON...CARROLL...CHARITON
AND LINN COUNTIES.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSOURI...KANSAS...
BLACKWATER RIVER NEAR BLUE LICK AFFECTING COOPER AND SALINE
COUNTIES.
MARAIS DES CYGNES RIVER AT LA CYGNE AFFECTING LINN COUNTY.
SOUTH GRAND RIVER AT URICH AFFECTING BATES...CASS AND HENRY
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC053-195-240927-
/O.EXT.KEAX.FL.W.0007.000000T0000Z-120327T1108Z/
/BLVM7.1.ER.120321T0636Z.120324T0000Z.120326T1108Z.NO/
427 AM CDT FRI MAR 23 2012
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* UNTIL TUESDAY MORNING.
* AT 3:45 AM FRIDAY THE STAGE WAS 27.2 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.2 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 27.2 FRI 04 AM 27.2 THIS EVENING
$$
MOC033-041-115-117-230957-
/O.CAN.KEAX.FL.W.0014.000000T0000Z-120324T0649Z/
/SNZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
427 AM CDT FRI MAR 23 2012
THE FLOOD WARNING IS CANCELLED FOR
THE GRAND RIVER NEAR SUMNER.
* AT 3:45 AM FRIDAY THE STAGE WAS 24.6 FEET.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 25.1 FEET. THE
RIVER WILL CONTINUE TO FALL TO 22.5 FEET BY SATURDAY MORNING.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 24.6 FRI 04 AM 24.5 THIS MORNING
$$
KSC107-240926-
/O.EXT.KEAX.FL.W.0012.000000T0000Z-120324T1830Z/
/LCGK1.1.ER.120322T0800Z.120323T0815Z.120323T1830Z.NO/
427 AM CDT FRI MAR 23 2012
THE FLOOD WARNING CONTINUES FOR
THE MARAIS DES CYGNES RIVER AT LA CYGNE.
* UNTIL SATURDAY AFTERNOON.
* AT 3:15 AM FRIDAY THE STAGE WAS 25.8 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
THIS AFTERNOON.
* AT 25.0 FEET...LOW LYING FARMLAND AND OTHER RURAL LAND FLOODS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
MARAIS DES CYGNES RIVER
LA CYGNE 25 25.8 FRI 03 AM 25.7 THIS MORNING
$$
MOC013-037-083-240926-
/O.EXT.KEAX.FL.W.0002.000000T0000Z-120325T1600Z/
/URHM7.2.ER.000000T0000Z.120321T1239Z.120324T1600Z.UU/
427 AM CDT FRI MAR 23 2012
THE FLOOD WARNING CONTINUES FOR
THE SOUTH GRAND RIVER AT URICH.
* UNTIL SUNDAY MORNING.
* AT 2:41 PM THURSDAY THE STAGE WAS 26.1 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE SATURDAY MORNING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 26.1 THU 03 PM 25.4 THIS MORNING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 22, 6:29 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 22, 6:29 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 629 AM CDT Thu Mar 22 2012 .UPDATE... /617 AM CDT Thu Mar 22 2012/ The dry slot rotating north along the Kansas-Missouri border region early this morning has provided the opportunity for skies to clear in the wake of overnight rain band. This in turn has resulted in temperatures dropping a bit across east central Kansas and west central Missouri, with the domino effect resulting in some areas of fog developing. Fog should dissipate quickly enough this morning, but only if the lower clouds associated with the core of the low do not spread across the region first. Concerns are, if the cloud cover moves in before the fog dissipates, we could be looking at a soupy overcast skies as the fog might not dissipate as much as just lift a little, thus affecting our potential for convection this afternoon. Cutter && .PREVIOUS DISCUSSION... /430 AM CDT Thu Mar 22 2012/ Short Range (Today through Saturday)... Today, the center of the low will shift north into south central Kansas, before shifting east through Missouri Friday. This will bring the focus for storms to east central Kansas and west central and southern Missouri this afternoon as diurnal heating is juxtaposed below the center of the cold core. Dry air rotating into the center of the low is quite evident this morning, and is helping displace a early morning band of rain, but as the center of the low shifts north this afternoon expect the limited cloud cover apparent in the center of the low due to the dry air to fill with at least scattered to broken CU in the diurnal heating of the day. The core of the low, with its moderately steep lapse rates and no cap, is also where we then expect redevelopment of convective activity today. Geographically, expect the primary coverage area for these afternoon storms to be located from east central Kansas through west central and southwest Missouri, with the potential focus for storm activity migrating east overnight into Friday as the low begins to shift east. Best threat for convection looks to be along and south of the Missouri River during the overnight hours. There will be more of a severe potential with any storms that can develop this afternoon compared to the previous two days. The low freezing heights and shear within the center of the low may work with the limited instability of 400-700 J/KG to get some low topped convection going. Though, the quality of the instability could be a big question, as it will be somewhat dependent on morning cloud cover, but given the dry slot rotating through, think that the morning to early afternoon cloud cover may not do much to inhibit. Anyhow, storms within the vicinity of the core today will have 30 to 40 knots /at a minimum/ of 0-6km shear to work with, with some models hinting at another vort maximum rotating north across the Ozarks by this afternoon, which might enhance the shear even more. Thus, with low freezing heights and sufficient shear, primary threats noted from any strong to severe storms would be from hail and perhaps a damaging wind gusts. Friday the core of the low will be shifting across southern Missouri towards the Ohio River Valley, and should allow for more cold core showers and/or isolated thunderstorms through the daylight hours of Friday. Friday night, have kept a limited chance of showers across north central to central Missouri, but did add in patchy fog for Saturday morning as the clearing skies following the low allow for decent radiational cooling in the saturated boundary layer. By Saturday, with the low well to our east, sunny skies, and 850mb temperatures of 10C advecting in aloft towards the end of the day, thoughts are that our temperatures will quickly bound back to well above normal for late March. Cutter A more prominent warming trend will continue to take shape during the latter half of the upcoming weekend as an upper level ridge shifts overhead. As H85 temps of 12-15c advects into the region and deeper mixing develops during the afternoon hours, afternoon temperatures should climb into the middle to upper 70s by Sunday afternoon. More persistent southerly low level flow will be in place by Monday as H85 temps climb to 14-17C across the area. This should allow a few degrees warmer by Monday afternoon with Several locations flirting with 80s degrees. With the upper ridge in place heading into the first part of the work week, precipitation chances will remain on the low side. However, the next upper short wave trough will move into the Rockies and eventually in the plains by Tuesday. While there remains discrepancies in the track, precipitation chances will be on the increase as the system traverses the northern plains and sends the associated frontal boundary into the area. The blended output of chance pops seems reasonable at this juncture and remained close to these numbers to account. Deroche && .AVIATION... For the 06z TAFs: one last band of showers arcing from central through northwest MO will affect KSTJ for several more hours before shifting north. Southern edge of rain may nick KMCI in the first hour of the forecast. The occluded front has lifted north through all 3 terminals and winds will now be predominantly from the southeast for most of the forecast. Surface heating and tightening gradient should result in mid teen winds by mid morning. Some concern for dense fog forming overnight as UPS fog program hints at it for all 3 terminals. However, there is quite a bit of cloud cover still rotating around the closed system over OK that may not allow sufficient clearing to cool the boundary layer. More likely outcome is for MVFR fog/stratus to form. This should break up by mid morning yielding way to VFR conditions for rest of forecast. Next concern is potential for late afternoon/evening convection. As the cold core system heads towards west central MO expect to see scattered afternoon convection form in the eastern/northern quads of the system with activity rotating westward. Have sufficient confidence that feel justified to go with a PROB30 group vs just carrying a CB reference. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Mar 22, 5:39 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 539 AM CDT THU MAR 22 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 539 AM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS ARCHING ACROSS AREAS FROM CENTRAL THROUGH NORTH CENTRAL AND NORTHEAST MISSOURI WILL DISSIPATE BY THE MID-MORNING HOURS. THIS AFTERNOON...VERY COLD AIR ALOFT...COMBINING WITH WARM SURFACE TEMPERATURES...MAY LEAD TO THE POTENTIAL FOR STRONG TO ISOLATED SEVERE THUNDERSTORMS IN AREAS ALONG AND SOUTHWEST OF A LINE FROM BETHANY TO BOONVILLE. THIS THREAT FOR ISOLATED THUNDERSTORMS WILL SHIFT TO INCLUDE THE WHOLE REGION TONIGHT...THOUGH THE PRIMARY THREAT FOR ANY STRONG TO SEVERE CONVECTION WILL BE LOCATED ALONG AND SOUTH OF THE MISSOURI RIVER AFTER SUNSET. THE PRIMARY THREAT WITH ANY OF THESE THUNDERSTORMS WILL BE HAIL...WITH A SECONDARY THREAT FOR GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE THROUGH FRIDAY ACROSS THE EASTERN HALF OF THE OUTLOOK AREA...THOUGH NO SEVERE STORMS ARE EXPECTED. OTHERWISE...THE POTENTIAL FOR THUNDERSTORMS RETURNS TO KANSAS AND MISSOURI NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN AREAS SOUTHWEST OF LINE FROM BETHANY TO BOONVILLE DURING THE AFTERNOON HOURS...WITH THE FOCUS SHIFTING SOUTH OF THE MISSOURI RIVER DURING THE EVENING HOURS. CUTTER
In the hours before
Special weather statement, Mar 22, 7:53 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL 753 AM CDT THU MAR 22 2012 KSZ025-057-103>105-MOZ020-021-028>030-037-038-043-044-221500- ATCHISON KS-MIAMI-LEAVENWORTH-WYANDOTTE-JOHNSON KS-BUCHANAN- CLINTON-PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO- INCLUDING THE CITIES OF...ATCHISON...PAOLA...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...ST. JOSEPH... PLATTSBURG...PARKVILLE...PLATTE CITY...WESTON...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...RAYMORE...HARRISONVILLE...PLEASANT HILL... WARRENSBURG 753 AM CDT THU MAR 22 2012 ...LOCALLY DENSE FOG EARLY THIS MORNING... THE RAPID DEVELOPMENT OF FOG AS SKIES CLEARED THIS MORNING HAVE PUSHED VISIBILITIES BELOW 1 MILE IN MOST LOCATIONS OF EASTERN KANSAS AND WESTERN MISSOURI. THIS LOCALLY DENSE FOG OF A QUARTER MILE IN SOME LOCATIONS...IS EXPECTED TO LINGER THROUGH 9 AM BEFORE LIFTING. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS AND REDUCED VISIBILITIES. DUX
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 6:01 AM CDT | River Flood Warning | EAX | Bates | 14 hr |
| Mar 22, 3:22 PM CDT | Special Weather Statement | EAX | Cass | 38 min |
| Mar 22, 4:35 PM CDT | Special Weather Statement | EAX | Buchanan, Clay, Platte | 40 min |
| Mar 22, 5:16 PM CDT | Special Weather Statement | EAX | Buchanan | 44 min |
| Mar 22, 6:19 PM CDT | Special Weather Statement | EAX | Cass, Henry | 26 min |
Nearby
River Flood Warnings in Missouri, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.